Oklahoma, 2008

Damaging Wind in Oklahoma, June 14, 2008

June 14, 2008 · NWS TSA · 1 event in 1 county or zone

Isolated severe thunderstorms developed across southeastern Oklahoma during the early morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$480,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated severe thunderstorms developed across southeastern Oklahoma during the early morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 1:38 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 14, 1:38 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT SAT JUN 14 2008

.DISCUSSION...
WATCH #526 FOR MUCH OF EASTERN OKLAHOMA AND WATCH #527 FOR PARTS OF
WEST CENTRAL ARKANSAS ARE BOTH EFFECTIVE UNTIL 10Z. STRONG TO SEVERE
ELEVATED CONVECTION CONTINUES TO SLOWLY SHIFT SOUTH SOUTHEAST WITH
TIME AS AN 850 MB BOUNDARY CONTINUES PROVIDE THE FOCUS. MAY OPT TO
ADD PATCHY FOG TO NE OK AND NW AR ZONES AS SKIES CLEAR...BUT WILL
GAGE TRENDS JUST UP TO ZONE ISSUANCE. WILL TAILOR HIGHEST POPS
ACROSS SOUTHEAST OKLAHOMA THIS MORNING LARGELY BASED ON RADAR
TRENDS...THOUGH MODELS DISSIPATE CONVECTION BETWEEN 12 AND 18Z.
WILL PROCEED WITH CAUTION AND LEAVE POPS OUT FOR THIS AFTERNOON.
WEAKER CONVECTION MAY DEVELOP ACROSS SRN KANSAS LATE TONIGHT. SO
WILL GO AHEAD WITH LOW POPS ACROSS NE OK. BETTER CHANCES FOR AN
ORGANIZED MCS COME SUNDAY NIGHT AND MONDAY MORNING ACROSS FAR ERN
OK AND NW AR. OVERALL PATTERN HASNT CHANGED MUCH FOR THE
EXTENDED... AS NW UPPER FLOW...UPSLOPE SURFACE FLOW AND
UNACCOUNTED FOR SURFACE BOUNDARIES WILL ALL AID IN ADDITIONAL MCS
DEVELOPMENT FOR MUCH OF THE UPCOMING WEEK. BEST CHANCE FOR A DRY
DAY ACROSS ALL OF THE FA MAY BE WEDNESDAY...HOWEVER CONFIDENCE
REMAINS TOO LOW TO REMOVE POPS...SO WILL KEEP SLIGHT CHANCE
AREAWIDE. OTHERWISE...CHANCE POPS WILL BE THE RULE FOR THE
REMAINDER OF THE EXTENDED FORECAST. DIDNT STRAY TOO FAR FROM MOS
AS DEPICTING RAIN COOLED/DEBRIS CLOUDED AREAS REMAIN A CHALLENGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  73  92  70 /  10  10  20  30
FSM   89  70  92  72 /  20  10  10  30
MLC   89  72  92  72 /  40  10  10  30
BVO   90  68  93  68 /  10  10  20  30
FYV   86  63  89  66 /  10  10  10  40
BYV   83  63  88  65 /  10  10  10  50
MKO   88  70  92  71 /  10  10  10  30
MIO   89  68  91  66 /  10  10  20  40
F10   88  71  92  72 /  10  10  10  30
HHW   90  71  92  71 /  50  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....23

In the hours before

Special weather statement, Jun 13, 11:09 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT JUN 14 2008

OKZ065-140545-
OKFUSKEE OK-
1209 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 1209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BEARDEN...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3553 9643 3541 9608 3538 9608 3538 9607
      3531 9608 3529 9643
TIME...MOT...LOC 0509Z 298DEG 19KT 3537 9632
Special weather statement, Jun 14, 12:06 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SAT JUN 14 2008

OKZ073-140700-
PITTSBURG OK-
106 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 106 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF SCIPIO...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER AND CROWDER.

A LARGE PORTION OF PITTSBURG COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3478 9608 3501 9609 3516 9599 3516 9594
      3515 9593 3515 9589 3513 9553 3460 9552
TIME...MOT...LOC 0606Z 309DEG 35KT 3505 9602
Special weather statement, Jun 14, 12:37 AM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT SAT JUN 14 2008

OKZ067-070-140715-
MUSKOGEE OK-WAGONER OK-
137 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHERN WAGONER

AT 137 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF HASKELL...MOVING EAST AT 31 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...STONEBLUFF...
REDBIRD...MUSKOGEE...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3597 9529 3595 9528 3591 9528 3589 9526
      3584 9525 3583 9526 3582 9524 3571 9522
      3574 9576 3594 9576 3598 9528
TIME...MOT...LOC 0637Z 269DEG 27KT 3585 9565
Special weather statement, Jun 14, 1:10 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT SAT JUN 14 2008

OKZ049-073-075-140800-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
210 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 210 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HAILEYVILLE...MOVING SOUTHEAST AT 29 MPH.

A LARGE PORTION OF SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 300 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. INTENSE LIGHTNING AND PERIODS OF HEAVY RAIN CAN ALSO BE
EXPECTED.

LAT...LON 3464 9513 3435 9549 3459 9567 3476 9585
      3499 9553
TIME...MOT...LOC 0710Z 318DEG 25KT 3479 9562

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Choctaw

When
June 14, 4:30 AM CST
Where
Choctaw County, Ft Towson
Measured
65 kt (75 mph) measured gust
Property damage
$480,000
Reported by
Utility Company
Coordinates
34.020, -95.270

Thunderstorm wind gusts measured to at least 75 mph damaged a power plant near Fort Towson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113138.